LostMyWill

LostMyWill

Member
Nov 22, 2019
38
Hi everyone, I was wondering, have diet, exercise and meditation yadda yadda... helped you regain lost interests?
Over the past years, suffering from clinical depression, I lost around 90% of my interest: video games, watching series, playing the piano, swimming, cycling, bodybuilding, drawing, personal projects (coding), LOVE.
I spend all day simply browsing facebook/youtube trying to keep my sanity, and sometimes I go eat outside or buy ice cream, but that's it. I feel so empty.

I'm currently on lamotrigine, lithium, paroxetine and olanzapine.

Last year I went to the gym for like 5 months straight thinking that "maybe I'll regain my interest in it again", then quit because it made me feel miserable.
I also went to the beach with some acquaintances and the sea just felt boring.
Tried cycling too, same indifference.

My pyschiatrist just keeps adjusting my prescription every time, waiting for something to change.

I don't even know what to do at this point.
 
T

timf

Warlock
Mar 26, 2020
788
There is a limit to what we can consume without becoming jaded. It can help to find a way to help someone else such as volunteer work. Balancing giving and taking might offer an alternative.
 
  • Like
Reactions: LostMyWill and Kurt
western_heart

western_heart

😇
May 23, 2021
324
Have you considered the possibility of medication induced anhedonia?

Lamotrigine caused me to be mildly anhedonic when I was first titrating up, "what's the point if I don't enjoy anything?" but not making plans. It wasn't as bad for anhedonia at higher doses, and I still take it today at an in between dose.

Olanzapine turned me into a zombie and I barely remember the few months of my life that I was on it, especially when I wasn't also taking a hypomania-inducing SSRI.

The drug cocktail may also reduce mental functioning, I don't remember how bad I was when olanzapine (but I still got a good performance review at work that winter, which I know because there was paper evidence, so 🤷‍♀️)
 
  • Like
Reactions: LostMyWill
LostMyWill

LostMyWill

Member
Nov 22, 2019
38
Have you considered the possibility of medication induced anhedonia?

Lamotrigine caused me to be mildly anhedonic when I was first titrating up, "what's the point if I don't enjoy anything?" but not making plans. It wasn't as bad for anhedonia at higher doses, and I still take it today at an in between dose.

Olanzapine turned me into a zombie and I barely remember the few months of my life that I was on it, especially when I wasn't also taking a hypomania-inducing SSRI.

The drug cocktail may also reduce mental functioning, I don't remember how bad I was when olanzapine (but I still got a good performance review at work that winter, which I know because there was paper evidence, so 🤷‍♀️)
I used to take 10 mg of Olanzapine everyday, however, this year my doctor gradually reduced the dosage to just 2.5 mg and only taking it on Monday and Wednesday (so 5 mg a whole week), and 3 weeks ago he only left me with just 2.5 mg on Monday only. I did feel better one week after (felt a little more alive and motivated) but then I just went back to being anhedonic.

I also need to mention that, while gradually reducing my Olanzapine dosage, he gradually increased my Lamotrigine dosage in parallel. I started off with just 25 mg everyday, then 50 mg, then 100, and now I take 125.